Texas, 2008

Flash Flood in Texas, June 29, 2008

June 29, 2008 · NWS SJT · 1 event in 1 county or zone

A nearly stationary cluster of showers and thunderstorms developed across southern sections of Crockett county during the early mornings hours of June 29th. Local low water crossings were impassible due to flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

A nearly stationary cluster of showers and thunderstorms developed across southern sections of Crockett county during the early mornings hours of June 29th. Local low water crossings were impassible due to flash flooding. A rainfall observer also reported over 4 inches of rain overnight.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 29, 2:34 AM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 29, 2:34 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
334 AM CDT SUN JUN 29 2008

.SHORT TERM...
A WEAK COLD FRONT HAS STALLED ACROSS WEST CENTRAL TEXAS AND IS
CONTINUING TO SUPPORT SHOWERS AND THUNDERSTORMS. THIS FRONT...ALONG
WITH NUMEROUS OUTFLOW BOUNDARIES...WILL CONTINUE TO SUPPORT
SHOWERS AND THUNDERSTORMS TODAY. BY THIS AFTERNOON...LOOK FOR THE
FRONT TO BE SOMEWHERE ACROSS OUR SOUTHERN COUNTIES...ALONG OR JUST
SOUTH OF INTERSTATE 10.

OVERNIGHT TONIGHT...THE FRONTAL BOUNDARY WILL LIKELY MOVE NORTH TO
NEAR A SAN ANGELO TO BROWNWOOD LINE BEFORE STALLING AGAIN. THE
MAIN FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE ALONG
AND SOUTH OF THE SURFACE BOUNDARY.

ON MONDAY...WHAT REMAINS OF THIS FRONTAL BOUNDARY WILL CONTINUE TO
BE THE SURFACE FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS
ACROSS MAINLY THE NORTHERN EDWARDS PLATEAU AND NORTHWEST HILL
COUNTRY.

FOR MONDAY NIGHT THROUGH THE END OF THE SHORT TERM...EXPECT A DRY
PATTERN TO RETURN WITH TEMPERATURES A CATEGORY ABOVE SEASONAL
NORMALS.

.LONG TERM...
FROM MID WEEK THROUGH THE START OF NEXT WEEKEND...THE UPPER-LEVEL
RIDGE WILL REMAIN SHIFTED TO THE WEST. THIS CONTINUED SHIFT WILL
ALLOW NORTHWEST FLOW ALOFT TO DOMINATE WEST CENTRAL TEXAS. THIS
NORTHWEST FLOW ALOFT WILL ALLOW COOLER 850 MB TEMPERATURES TO HOLD
THE THERMAL RIDGE FARTHER WEST. THUS...EXPECT AFTERNOON HIGHS
CLOSER TO SEASONAL NORMALS RATHER THAN AROUND 100 LIKE LAST WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 87  67  91  69 /  50  20  10  10
SAN ANGELO 	 91  68  94  67 /  50  30  20  10
JUNCTION 	 95  70  96  69 /  30  40  30  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

23/HUBER
Hazardous weather outlook, Jun 29, 3:55 AM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
455 AM CDT SUN JUN 29 2008

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-301000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
455 AM CDT SUN JUN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP AS
A WEAK COLD FRONT PUSHES SOUTH ACROSS WEST CENTRAL TEXAS TODAY.
THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL AS STORMS WILL BE
SLOW MOVING. ISOLATED AREAS COULD SEE 1 TO 3 INCHES. WHILE
ORGANIZED SEVERE WEATHER IS NOT EXPECTED...ONE OR TWO STORMS
COULD BRIEFLY BECOME SEVERE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY SOUTH OF THE
BIG COUNTRY ON MONDAY. STORMS THAT DEVELOP ARE NOT EXPECTED TO BE
SEVERE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The San Angelo radar (KSJT), 133 km away, was scanning. The volume nearest the first event began at 10:01 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Crockett

When
June 29, 4:00 AM CST to 6:00 AM CST
Where
Crockett County, 21.85 mi WSW of Ozona to 33 mi SE of Ozona
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
30.580, -101.540

Low water crossings were reported flooded and impassible in southern sections of Crockett County. A rainfall observer reported over 4 inches of rain.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 117027.